Farolfi A.,Istituto Scientifico Romagnolo per lo Studio la Cura dei Tumori |
Luna C.D.,Oncology Pharmacy Unit |
Ragazzini A.,Biostatistics Clinical Trials Unit |
Carretta E.,Biostatistics Clinical Trials Unit |
And 8 more authors.
Oncologist | Year: 2014
Background. The impact of cytotoxic agents on the risk of acute allergy-like adverse reactions (ARs) to intravenous iodinated contrast media (ICM) injections is unknown. Methods. We retrospectively reviewed 13,565 computed tomography (CT) scans performed in a consecutive cohort of cancer patients from January 1, 2010 to December 31, 2012. Episodes of acute ICM-related ARs were reported to the pharmacovigilance officer. The following matched comparisons were made: tax code, gender, primary tumor, antineoplastic therapy, and date of last cycle. Concomitant antineoplastic treatment was classified into five groups: platinum, taxane, platinum plus taxane, other, and no treatment group (no therapy had been administered in the previous 24 months). Logistic regression was used to estimate odds ratio (OR) and 95% confidence interval (CI) to evaluate the risk of acute ICM-related ARs. Results. Of 10,472 contrast-enhanced CT scans, 97 (0.93%; 95% CI: 0.74-1.11) ICM-related ARs were reported, 11 of which (0.1%) were severe, including one fatality. The overall incidence was significantly higher in patients aged <65 years (p =.0062) and in the platinum plus taxane and taxane groups (p =.007), whereas no correlation was found with gender, number of previous CT scans, site of disease, or treatment setting. Multivariate analysis confirmed an increased risk for patients aged <65 years (OR: 1.73; 95% CI: 1.14-2.63) and for the taxane group (in comparison with the no treatment group; OR: 2.06; 95% CI: 1.02-4.16). Conclusion. Among cancer patients, concomitant treatment with taxanes and younger age would seem to be risk factors for ICM-related ARs. © AlphaMed Press. Source